MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75186
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left common iliac vein, the pta balloon allegedly ruptured at 8 atm during the third inflation attempt.It was further reported that there was difficulty retracting the balloon through the sheath.Upon removing the balloon and sheath together as one unit, a partial segment of the balloon allegedly detached but was successfully removed from the patient.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left common iliac vein, the pta balloon allegedly ruptured at 8atm during the third inflation attempt.It was further reported that there was difficulty retracting the balloon through the sheath.Upon removing the balloon and sheath together as one unit, a partial segment of the balloon allegedly detached but was successfully removed from the patient.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted, as the lot number was not reported for this device.Investigation summary: the device was returned for evaluation.A visual inspection did not find any detachments to the device; both balloon joints were intact.An attempt was made to inflated the device and a longitudinal rupture was noted in the balloon.Therefore, the investigation is unconfirmed for the reported detachment, and is confirmed for a longitudinal rupture.However, the investigation is inconclusive for the reported retraction issue as the device was unable to be fully functionally tested due to the rupture, and as the user's introducer sheath was not returned with the device.It is possible that the identified rupture contributed to the reported retraction issue.However, the definitive root cause for the reported or identified issues could not be determined based upon the available information.It is unknown if the original sheath used in the procedure contributed to the reported retraction issue.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7940823
Report Number2020394-2018-01868
Device Sequence Number2254962
Product Code LIT
UDI-Device Identifier00801741062506
UDI-Public(01)00801741062506
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75186
Device Catalogue NumberAT75186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight74